Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 95, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 18, 2004, 7:58 AM EDT for 6 counties in New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2004, 7:58 AM EDT (11:58 UTC)
- Expired
- Sep 18, 2004, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Sullivan County, NY, Tioga County, NY
The radar
The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:00 AM EDT | FLASH FLOOD | Monticello, NY | PORTIONS OF RT 17 CLOSED |
| Sep 18, 11:56 AM EDT | FLASH FLOOD | Hardenburg, NY | ALL ROADS CLOSED DUE TO FLOODING. TOWN SUPERVISOR DECLARED A STATE OF EMERGENCY. CORRECTED TIME OF OCCURRENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 181159
FFWBGM
NYC007-017-025-077-105-107-181800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 AM EDT SAT SEP 18 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROOME COUNTY IN CENTRAL NEW YORK
CHENANGO COUNTY IN CENTRAL NEW YORK
DELAWARE COUNTY IN CENTRAL NEW YORK
OTSEGO COUNTY IN CENTRAL NEW YORK
SULLIVAN COUNTY IN CENTRAL NEW YORK
TIOGA COUNTY IN CENTRAL NEW YORK
* UNTIL 200 PM EDT
* AT 753 AM EDT...FLASH FLOODING WAS REPORTED IN SOUTHERN CHENANGO...
DELAWARE...TIOGA...SULLIVAN...OTSEGO AND BROOME COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE ALL AREAS OF THESE COUNTIES...
THIS A VERY DANGEROUS FLOOD SITUATION. MAJOR FLOODING HAS
ALREADY BEEN REPORTED. DO NOT DRIVE YOUR VEHICLE WHERE WATER
COVERS THE ROAD.RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIAT PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4283 7480 4221 7457 4160 7450 4146 7485
4201 7536 4204 7654 4227 7652 4232 7637
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:20 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 18, 6:20 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 620 AM EDT SAT SEP 18 2004 .SHORT TERM (TODAY - SUNDAY)... BACK EDGE OF HEAVY RAIN IS PROGRESSING EASTWARD AS OF THIS WRITING. THUS...WEVE DROPPED THE FLOOD WATCH FOR PARTS OF THE CENTRAL SOUTHERN TIER...BUT HAVE KEPT IT GOING ELSEWHERE. CLEARING STILL EXPECTED BY AFTERNOON AS DRIER AIR BUILDS DOWN FROM THE NORTH. A PROLONGED AND MUCH NEEDED PERIOD OF DRY WEATHER SHOULD THEN COMMENCE AND LAST WELL INTO NEXT WEEK. -MJ && .LONG TERM (SUNDAY NIGHT TO FRIDAY)... A PROLONGED PD OF FAIR WX APPEARS TO BE IN STORE FOR THE BGM FCST AREA AS HIGH PRES REMAINS ANCHORED OVER THE NE U.S.. ITLL BE CHILLY AT NIGHT, WITH SOME U30S PSBL IN THE COOLER VLYS SUN AND MON NGT. OTRW SEASONABLE TO SLIGHTLY ABV NORMAL TEMPS AND MAINLY CLEAR SKIES. .AVIATION... LOW CEILINGS AND HEAVY RAIN SHOULD PERSIST AT BGM AND AVP UNTIL THE 12Z-14Z TIME FRAME...WITH IMPROVEMENT THEREAFTER. BASICALLY VFR CONDITIONS SHOULD BE THE RULE OTHERWISE. -MJ/DP .HYDROLOGY... A MAJOR FLOOD EVENT CONTINUES TO UNFOLD...WITH WIDESPREAD FLASH FLOODING OF STREAMS AND CREEKS...AND MOST RIVER POINTS PROJECTED TO GO OVER FLOOD STAGE. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THIS MORNING FOR PARTS OF THE SUSQUEHANNA REGION ...AND FOR DELAWARE AND SULLIVAN COUNTIES. PA...FLOOD WATCH THIS MORNING FOR ALL OF NORTHEAST PA. &&
Hazardous weather outlook, Sep 18, 6:09 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 609 AM EDT SAT SEP 18 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191004- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 609 AM EDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... HEAVY RAIN FROM THE REMAINS OF IVAN WILL BE TAPERING OFF ACROSS THE REGION THIS MORNING. HOWEVER...MAJOR RIVER FLOODING AND WIDESPREAD FLASH FLOODING WILL PERSIST. .DAYS TWO THROUGH SEVEN... MAJOR RIVER FLOODING WILL LIKELY CONTINUE THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:40 AM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Sep 18, 1:10 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 1:15 AM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga | 4 hr |
| Sep 18, 4:29 AM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Sep 18, 4:34 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Sep 18, 4:51 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 4:58 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Sep 18, 5:22 AM EDT | Flash Flood Warning | BGM | Chenango | 4 hr |
| Sep 18, 6:46 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Sep 18, 1:44 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.